Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 231, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 16, 2012, 2:55 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 2:55 PM EDT (18:55 UTC)
- Expired
- Aug 16, 2012, 4:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:22 PM EDT | TSTM WND GST 50 | Pritchardville, SC | QUARTER SIZED HAIL REPORTED BY THE PUBLIC IN PRITCHARDVILLE. ALSO ESTIMATED 50 MPH WINDS. |
| Aug 16, 3:22 PM EDT | HAIL 1 | Pritchardville, SC | QUARTER SIZED HAIL REPORTED BY THE PUBLIC IN PRITCHARDVILLE. ALSO ESTIMATED 50 MPH WINDS. |
| Aug 16, 3:25 PM EDT | HAIL 1 | 2 Sw Rose Hill, SC | NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE HAIL IN BLUFFTON. HAIL FELL FOR 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1230 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS52 KCHS 161855
SVRCHS
SCC013-053-162000-
/O.NEW.KCHS.SV.W.0231.120816T1855Z-120816T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 400 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...NEAR HARDEEVILLE...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HARDEEVILLE...PURYSBURGH...BELLINGER HILL AREA...PRITCHARDVILLE...
SUN CITY...JASPER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3214 8112 3215 8111 3217 8113 3219 8111
3222 8115 3223 8114 3224 8115 3226 8115
3228 8112 3231 8112 3242 8079 3219 8071
3212 8112
TIME...MOT...LOC 1855Z 252DEG 15KT 3223 8106
$$3 follow-up statements
862
WWUS52 KCHS 161924
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT THU AUG 16 2012
SCC013-053-162000-
/O.CON.KCHS.SV.W.0231.000000T0000Z-120816T2000Z/
JASPER SC-BEAUFORT SC-
324 PM EDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN BEAUFORT AND SOUTHERN JASPER COUNTIES...
AT 324 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR ROSE HILL...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3219 8104 3219 8111 3222 8115 3223 8114
3225 8115 3228 8112 3231 8110 3242 8079
3219 8071 3214 8099
TIME...MOT...LOC 1924Z 249DEG 20KT 3230 8085
$$318
WWUS52 KCHS 161947
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT THU AUG 16 2012
SCC013-053-162000-
/O.CON.KCHS.SV.W.0231.000000T0000Z-120816T2000Z/
JASPER SC-BEAUFORT SC-
347 PM EDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN BEAUFORT AND SOUTHERN JASPER COUNTIES...
AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR LEMON ISLAND...MOVING EAST AT 25
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3231 8110 3233 8092 3242 8079 3225 8073
3224 8087 3220 8096 3220 8110 3222 8115
3223 8114 3225 8115
TIME...MOT...LOC 1947Z 249DEG 20KT 3233 8075
$$465
WWUS52 KCHS 161955
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT THU AUG 16 2012
SCC013-053-162005-
/O.EXP.KCHS.SV.W.0231.000000T0000Z-120816T2000Z/
JASPER SC-BEAUFORT SC-
355 PM EDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BEAUFORT AND SOUTHERN
JASPER COUNTIES WILL EXPIRE AT 400 PM EDT...
AT 355 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3231 8110 3233 8092 3242 8079 3225 8073
3224 8087 3220 8096 3221 8110 3222 8115
3223 8114 3225 8115
TIME...MOT...LOC 1955Z 249DEG 20KT 3235 8070
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:36 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 16, 1:36 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 136 PM EDT THU AUG 16 2012 .SYNOPSIS... A WEAK FRONT WILL DISSIPATE OVER THE AREA TODAY. AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL ON FRIDAY...THEN A COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY BEFORE STALLING JUST NORTH AND WEST OF THE AREA ON SUNDAY. THE FRONT IS EXPECTED TO SHIFT ACROSS THE AREA EARLY NEXT WEEK...THEN LINGER JUST OFFSHORE INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ALTHOUGH CLOUD COVER FROM EARLIER THIS MORNING HAS BEEN ERODING...IT HAS BEEN SLOWING THE TEMP RISE. HAVE ADJUSTED MAX TEMPS DOWN A DEG OR SO FOR TODAY...BUT STILL SHOULD BE AROUND 90 TO THE LOWER 90S AWAY FROM THE IMMEDIATE COAST. CONVECTION CONTINUE TO STRUGGLE TO DEVELOP. HAVE BEEN GETTING SOME ISOLATED SHOWERS ALONG AND SOUTH OF THE WEAK SURFACE FRONT OVER OUR SOUTHERN GA ZONES...BUT NOTHING STRONG YET. HAVE KEPT SLIGHT CHANCE POPS FOR NOW GIVEN OVERALL LACK OF CONVECTIVE DEVELOPMENT. THERE IS A WEAK UPPER SHORT WAVE SEEN ON THE WATER VAPOR OVER ALABAMA THAT MAY HELP TO SPARK CONVECTION LATER THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND SOUTH OF THE STALLED FRONT. WILL TAKE ANOTHER LOOK AT THAT FOR THE AFTERNOON PACKAGE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... DIURNAL CONVECTION WILL TAPER OFF QUICKLY THIS EVENING WITH MOSTLY CLEAR SKIES EXPECTED OVERNIGHT. FRIDAY AND FRIDAY NIGHT...A NEARLY ZONAL FLOW WILL BE IN PLACE ALOFT DURING THE DAY WITH A WEAK SHORT WAVE TROUGH EXPECTED TO SHIFT ACROSS THE AREA AT NIGHT. AT THE SURFACE...A WEAK LEE SIDE TROUGH WILL DEVELOP INLAND. THE DEEPEST MOISTURE GENERALLY APPEARS TO BE SOUTH OF THE AREA AND WITHOUT ANY SIGNIFICANT FORCING MECHANISM RAIN CHANCES APPEAR RATHER LOW DURING THE DAY. HOWEVER...THE FORECAST WILL INDICATE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON MAINLY TO THE SOUTH OF I-16 IN CLOSER PROXIMITY TO THE DEEPER MOISTURE AND ALONG THE COAST WHERE THE SEA BREEZE COULD INITIATE SOME ISOLATED CONVECTION. THEN AS THE SHORT WAVE MOVES THROUGH...THE FORECAST WILL INDICATE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA IN THE EVENING BEFORE THE FOCUS FOR CONVECTION SHIFTS OFFSHORE OVERNIGHT. AS FOR TEMPERATURES...A WESTERLY/DOWNSLOPE FLOW JUST ABOVE THE SURFACE SHOULD ALLOW FOR SOME WARMING WITH HIGHS FORECAST TO BE IN THE MID 90S AWAY FROM THE IMMEDIATE COAST WHERE THE SEA BREEZE SHOULD REMAIN PINNED MUCH OF THE DAY. LOWS FRIDAY NIGHT SHOULD BE IN THE LOWER TO MID 70S. SATURDAY AND SATURDAY NIGHT...HEIGHTS WILL BEGIN TO LOWER ACROSS THE REGION IN RESPONSE TO A LONG WAVE TROUGH OVER THE EASTERN HALF OF THE COUNTRY. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST. DEEPENING MOISTURE AND PASSING SHORT WAVE DISTURBANCES WILL SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY SATURDAY AFTERNOON AND SATURDAY NIGHT. THE LOWER HEIGHTS AND POTENTIAL FOR EXTENSIVE CLOUD COVER WILL CAUSE HIGHS TO MODERATE INTO THE LOWER 90S. LOWS SHOULD REMAIN IN THE LOWER TO MID 70S SATURDAY NIGHT. SUNDAY...THE FRONT APPEARS TO HANG UP JUST NORTH AND WEST OF THE AREA AS SEVERAL WEAK WAVES OF LOW PRESSURE TRACK ALONG IT. DEEP LAYERED MOISTURE COMBINED WITH FORCING IN THE VICINITY OF THE FRONT AND WITH THE PASSING WAVES OF LOW PRESSURE WILL CONTINUE TO SUPPORT A SOLID CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES COULD ACTUALLY BE SLIGHTLY BELOW NORMAL...GENERALLY IN THE UPPER 80S. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT INDICATING AN UNSETTLED PATTERN FOR MOST OF THE LONG TERM PERIOD WITH BROAD UPPER LEVEL TROUGHING PERSISTING ACROSS THE EASTERN UNITED STATES THROUGH THE MIDDLE OF NEXT WEEK. WHILE MODELS DIFFER SLIGHTLY WITH THE POSITION OF A COLD FRONT ALONG THE SOUTHEAST COAST...THEY GENERALLY SUGGEST THE FRONT SLOWLY SHIFTING ACROSS THE AREA ON MONDAY THEN STALLING JUST OFFSHORE INTO THE MIDDLE OF NEXT WEEK. THE GREATEST CHANCES FOR PRECIPITATION APPEAR TO BE EARLY IN THE WEEK WITH AN AXIS OF DEEP MOISTURE OVER THE AREA AND THE FRONT PASSING THROUGH...BUT COULD DIMINISH SOME TOWARD THE MIDDLE OF NEXT WEEK DEPENDING ON HOW FAR OFFSHORE THE FRONT AND ASSOCIATED DEEP MOISTURE GET. OVERALL...THE FORECAST WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE LONG TERM PERIOD. SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE LONG TERM PERIOD. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... EXPECT VFR CONDITIONS TO PREVAIL THROUGH THIS AFTERNOON. ISOLATED SHOWERS HAVE RECENTLY DEVELOPED AROUND KSAV...WHICH HAS PROMPTED THE ADDITION OF VCSH THROUGH 20Z...THEN VCTS FOR REST OF THE AFTERNOON. POTENTIAL FOR CONVECTION SEEMS LOWER FOR KCHS...AND HAVE THEREFORE LEFT OUR MENTION OF ANY PRECIP ON THE 18Z PACKAGE. WEAK SEA BREEZE IS TRYING FOR FORM...AND MAY HELP TO TRIGGER ISOLATED CONVECTION BY 20Z. TONIGHT...VFR EXPECTED TO PREVAIL FOR MUCH OF THE NIGHT. HOWEVER...SOME MODELS ARE INDICATING THE POTENTIAL FOR LOWER CIGS...POSSIBLY MVFR/IFR FOR BOTH SITES MAINLY AFTER 08Z TONIGHT. HAVE HINTED AT SOME LOWER CLOUDS...BUT CONFIDENCE NOT HIGH ENOUGH TO PUT IN A BROKEN/OVC DECK AT THIS TIME. EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS... MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS SATURDAY THROUGH MONDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL. && .MARINE... A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST EARLY NEXT WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED EACH DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY MORNING HOURS. BRIEF SURGES UPWARDS OF NO MORE THAN 15-20 KT COULD OCCUR AT TIMES...BUT WIND AND SEA CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL/RFM SHORT TERM...JAQ LONG TERM...JAQ AVIATION...RFM/JAQ MARINE...JRL/JAQ
Hazardous weather outlook, Aug 16, 3:56 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 356 AM EDT THU AUG 16 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-171130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 356 AM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 16, 2:26 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 PM EDT THU AUG 16 2012
GAZ101-117>119-SCZ047-048-051-161930-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
226 PM EDT THU AUG 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...
AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MONTEITH TO FORT
MCALLISTER...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT MCALLISTER...FORT PULASKI NATIONAL MONUMENT...GARDEN CITY...
HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...
MEINHARD...MONTEITH...MONTGOMERY...OSSABAW SOUND...POOLER...PORT
WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND...
VERNONBURG...WASSAW ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...
BLUFFTON...PRITCHARDVILLE AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3178 8120 3229 8129 3228 8081 3212 8077
3210 8082 3211 8084 3206 8089 3203 8087
3202 8083 3200 8083 3197 8085 3183 8103
3181 8103 3178 8106
TIME...MOT...LOC 1826Z 273DEG 20KT 3219 8116 3186 8110The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:00 PM EDT | Special Weather Statement | CHS | Hampton | 45 min |
| Aug 16, 4:16 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Aug 16, 4:28 PM EDT | Special Weather Statement | CHS | Colleton | 47 min |
| Aug 16, 4:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.